Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Jackson, KY

May 2, 20104 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 2, 2010, 8:17 AM EDT for 4 counties in Kentucky. It was in force for 12 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2010, 8:17 AM EDT (12:17 UTC)
Expired
May 2, 2010, 8:00 PM EDT
In force
12 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:10 PM EDTFLASH FLOODVaughns Mill, KY3 TO 4 FEET DEEP WATER FLOWING OVER HARDWICKS CREEK ROAD.
May 2, 2:00 PM EDTFLASH FLOODClay City, KYMOUNTAIN PARKWAY BLOCKED AT MILE MARKER 16 IN CLAY CITY DUE TO FLASH FLOODING. WATER RISING RAPIDLY...RUNNING ACROSS BOTH EAST AND WEST BOUND LANES. WINCHESTER KENTUCKY IS BEING REQUESTED TO CLOSE THE PARKWAY AT THE ENTRANCE IN CLARK COUNTY AND THE PARKWAY IS
May 2, 2:33 PM EDTFLASH FLOODClay City, KYMAIN STREET IN CLAY CITY IS IMPASSABLE AT DAIRY QUEEN DUE TO WATER OVER ROADWAY. ALSO THE MOUNTAIN PARKWAY IS NOW CLOSED AT EXIT 22 ON THE WEST SIDE OF STANTON INSTEAD OF CLOSED AT EXIT 18 IN CLAY CITY.
May 2, 2:37 PM EDTFLASH FLOODClay City, KYIN CLAY CITY...A VEHICLE IS STRANDED AT THE ADAMS RIDGE BRIDGE WITH OCCUPANTS STILL INSIDE. RESCUE UNDERWAY. ALSO...WATER UP TO THE BRIDGE ON WINCHESTER ROAD AT THE POWELL/CLARK COUNTY LINE. THIS ROAD IS CLOSED AS WELL.
May 2, 4:30 PM EDTHEAVY RAIN 3.58Clay City, KY3.58 INCHES SINCE 830 AM.
May 2, 4:31 PM EDTFLOODMount Sterling, KYSTREAMS IN BUILDINGS. SOMETIME BEFORE 431 PM.
May 2, 4:40 PM EDTFLASH FLOODClay City, KYMOUNTAIN PARKWAY STILL CLOSED IN BOTH DIRECTIONS.
May 2, 4:51 PM EDTFLASH FLOODFlemingsburg, KYKY 324...ONE LANE ON KY 174 AND KY 3303 ALL ARE CLOSED.
May 2, 6:02 PM EDTFLASH FLOODStanton, KYLARGE AMOUNT OF FLOODING INCLUDING WATER ALMOST OVER ROAD...LESS THAN 1 INCH...ON BOONE STREET. YARDS FLOODED UP TO PORCH IN SOME CASES...UP TO A MAX OF 1 FOOT IN LOWER AREAS. MANY SMALL LIMBS DOWN. RAIN GAUGE SHOWS APPROXIMATELY 6 INCHES OF STORM TOTAL RAINFA
May 2, 8:00 PM EDTFLASH FLOODClay City, KYMOUNTAIN PARKWAY ONCE AGAIN CLOSED AT EXIT 16 DUE TO FLOODING.
May 2, 8:02 PM EDTFLASH FLOODClay City, KYSWIFT WATER RESCUE IN PROGRESS ON FRAMES BRANCH ROAD DUE TO A VEHICLE DRIVING INTO A FLOODED ROADWAY.
May 2, 8:05 PM EDTFLASH FLOODClay City, KYTHE BEECH FORK RESERVOIR BETWEEN CLAY CITY AND STANTON IS IN DANGER OF BREACH. WATER IS OVERFLOWING THE DAM ACCORDING TO THE BEECH FORK WATER COMMISSION.
May 2, 8:08 PM EDTFLASH FLOODClay City, KYREPORT OF HILLSIDE COLLAPSING INTO THE BACK OF A HOUSE ON SKINNER BRANCH IN CLAY CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 293 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WGUS53 KJKL 021217
FFWJKL
KYC011-069-173-197-021800-
/O.NEW.KJKL.FF.W.0003.100502T1217Z-100502T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
817 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 200 PM EDT.

* AT 811 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS   
  THE WARNED AREA. UP TO AN INCH OF RAIN HAS ALREADY FALLEN ACROSS   
  THE WARNED AREA ACCORDING TO RADAR ESTIMATES AND NEARBY RAIN       
  GAUGES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY    
  THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  FLEMINGSBURG...MOUNT STERLING...OWINGSVILLE...STANTON...           
  AND CLAY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8357 3840 8345 3819 8364 3799 8378
      3793 8377 3776 8389 3785 8398 3785 8403
      3794 8399 3812 8407 3830 8386 3833 8385
      3835 8391 3842 8396 3849 8393 3847 8386
      3853 8364

$$

ABE
4 follow-up statements
432 
WGUS73 KJKL 021611
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1211 PM EDT SUN MAY 2 2010

KYC011-069-173-197-021800-
/O.CON.KJKL.FF.W.0003.000000T0000Z-100502T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-BATH KY-MONTGOMERY KY-POWELL KY-
1211 PM EDT SUN MAY 2 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN POWELL...
MONTGOMERY...BATH AND FLEMING COUNTIES UNTIL 200 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTAINING MODERATE TO HEAVY RAINFALL 
MOVING REPEATEDLY ACROSS THE SAME LOCATIONS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLEMINGSBURG...MOUNT STERLING...OWINGSVILLE...STANTON...BEAN...
BETHEL...BOURBON FURNACE...CAMARGO...CLAY CITY...COWAN...
DALESBURG...EWINGTON...FLAT CREEK...GRASSY LICK...HILLSBORO...
HOWARDS MILL...JEFFERSONVILLE...AND LEVEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8357 3840 8345 3819 8364 3799 8378
      3793 8377 3776 8389 3785 8398 3785 8403
      3794 8399 3812 8407 3830 8386 3833 8385
      3835 8391 3842 8396 3849 8393 3847 8386
      3853 8364

$$

GEOGERIAN
139 
WGUS53 KJKL 021752
FFWJKL
KYC011-069-173-197-022100-
/O.EXT.KJKL.FF.W.0003.000000T0000Z-100502T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
152 PM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 500 PM EDT

* AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING
  BACK INTO THE AREA FROM THE SOUTHWEST. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLEMINGSBURG...MOUNT STERLING...OWINGSVILLE...STANTON...BEAN...
  BETHEL...BOURBON FURNACE...CAMARGO...CLAY CITY...HILLSBORO...
  JEFFERSONVILLE...KENDALL SPRINGS...KLONDIKE AND LEVEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8357 3840 8345 3819 8364 3799 8378
      3793 8377 3776 8389 3785 8398 3785 8403
      3794 8399 3812 8407 3830 8386 3833 8385
      3835 8391 3842 8396 3849 8393 3847 8386
      3853 8364

$$

GEOGERIAN
494 
WGUS53 KJKL 022043
FFWJKL
KYC011-069-173-197-030000-
/O.EXT.KJKL.FF.W.0003.000000T0000Z-100503T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 800 PM EDT

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING 
  BACK IN ACROSS THE  WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLEMINGSBURG...MOUNT STERLING...OWINGSVILLE...STANTON...BEAN...
  BETHEL...CAMARGO...CLAY CITY...GRASSY LICK...HILLSBORO...HOPE...
  HOWARDS MILL...JEFFERSONVILLE...KENDALL SPRINGS...KLONDIKE AND LEVEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8357 3840 8345 3819 8364 3799 8378
      3793 8377 3776 8389 3785 8398 3785 8403
      3794 8399 3812 8407 3830 8386 3833 8385
      3835 8391 3842 8396 3849 8393 3847 8386
      3853 8364

$$

GEOGERIAN
772 
WGUS73 KJKL 022357
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT SUN MAY 2 2010

KYC011-069-173-197-030008-
/O.EXP.KJKL.FF.W.0003.000000T0000Z-100503T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-BATH KY-MONTGOMERY KY-POWELL KY-
757 PM EDT SUN MAY 2 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT WESTERN POWELL...
MONTGOMERY...BATH AND FLEMING COUNTIES WILL BE ALLOWED TO EXPIRE AT
800 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN WILL CONTINUE TO PRODUCE AREAS OF HIGH 
WATER AND AREAL FLOODING...BUT THE THREAT FOR FLASH FLOODING HAS 
ENDED. ACCORDINGLY...THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE WHILE AN AREAL...MORE GENERAL...FLOOD WARNING IS NOW IN 
EFFECT FOR THESE LOCATIONS UNTIL 2 AM EDT. AN ADDITIONAL QUARTER TO 
A HALF AN INCH OF RAIN IS EXPECTED THROUGH THE REST OF THE EVENING. 

IF FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8357 3840 8345 3819 8364 3799 8378
      3793 8377 3776 8389 3785 8398 3785 8403
      3794 8399 3812 8407 3830 8386 3833 8385
      3835 8391 3842 8396 3849 8393 3847 8386
      3853 8364

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 7:30 AM EDT, 47 minutes earlier.

Area forecast discussion, May 2, 7:30 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
730 AM EDT SUN MAY 2 2010

.SHORT TERM.../THIS MORNING/

TORNADO WATCH #132 IS NOW IN EFFECT FOR PARTS OF OUR AREA. BROKEN
LINE OF THUNDERSTORMS MOVING ACROSS CENTRAL KENTUCKY HAS NEEDED A FEW
WARNINGS THIS MORNING. LAPS SOUNDINGS INDICATE A STRONGLY SHEARED
ENVIRONMENT OVER OUR WESTERN COUNTIES BUT ONE WITH LITTLE CAPE AT
THIS TIME. HOWEVER... ELEVATED INSTABILITY IS INCREASING AS STRONG
LOW LEVEL JET BRINGS WARM ADVECTION ABOVE THE STABLE BOUNDARY LAYER.
THIS STABLE BOUNDARY LAYER IS ALSO SHOWING SIGNS OF GETTING DISLODGED
WITH SME AND EKQ OBS RECENTLY INDICATING RISING TEMPS AND INCREASING
WINDS. THEREFORE... THE THREAT FOR DAMAGING WIND GUSTS AND ISOLATED
TORNADOES IS INCREASING ACROSS OUR WESTERN COUNTIES THIS MORNING.

THE OTHER THREAT WITH THESE STORMS WILL BE EXCESSIVE RAINFALL RATES
LEADING TO FLASH FLOODING. UPSTREAM RAINFALL RATES FROM MESONET
GAGES IN CENTRAL KENTUCKY INDICATE 1-HR AND 3-HR RAINFALL THAT ARE
AT OR OVER OUR FLASH FLOOD GUIDANCE VALUES. OUR SOUTHWEST COUNTIES
WHICH WHERE DOUSED ON SATURDAY LOOK TO MISS OUT ON THE HEAVIEST
RAINFALL INITIALLY HOWEVER... SO THAT IS SOME GOOD NEWS FOR NOW.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH MONDAY/

FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE THREAT FOR HEAVY
RAINFALL AND SEVERE THUNDERSTORMS. ALL SIGNS CONTINUE TO POINT TO A
WIDESPREAD HEAVY RAINFALL EVENT LATER TODAY AND THIS EVENING WITH A
MODERATE TO HIGH RISK OF EXCESSIVE RAINFALL ACROSS ALL OF EASTERN
KENTUCKY.

DEEP AND MOIST SOUTHWEST FLOW ALOFT WILL BE IN PLACE OVER THE
TENNESSEE AND OHIO VALLEYS TODAY AND TONIGHT AS THE TROUGH OVER THE
PLAINS STATES SLOWLY SHIFTS EASTWARD. THE TROUGH WILL BECOME MORE
POSITIVELY TILTED BY MONDAY. THIS WILL PROVIDE AN EASTWARD PUSH TO A
SURFACE FRONT WHICH WILL BE CROSSING THE STATE TODAY AND TONIGHT...
AND EXITING TO OUR EAST ON MONDAY.

CONVECTION HAS BEEN REPOSITIONED TO OUR WEST OVERNIGHT AS SOUTHERLY
LOW LEVEL JET RAMPS UP. THE SOUTHERLY FLOW WILL PROVIDE A BIT OF A
DOWNSLOPE FLOW TO THE AREA THIS MORNING... KEEPING THE BULK OF THE
SHOWER AND THUNDERSTORM ACTIVITY JUST TO OUR WEST. THIS TRAIN OF
SHOWERS/TSTORMS WILL PUSH EAST INTO EASTERN KENTUCKY MIDDAY INTO THE
AFTERNOON HOURS THOUGH. SOME BREAKS IN THE CLOUDS THIS MORNING ARE
LIKELY AND THIS WILL ONLY DESTABILIZE THE ATMOSPHERE AND INCREASE
OUR RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. SPC CONTINUES TO
OUTLINE THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS AND BASED
ON FORECAST SOUNDINGS TODAY... WIND DAMAGE WOULD BE THE PRIMARY
THREAT... ALTHOUGH ISOLATED TORNADOES WOULD ALSO BE POSSIBLE GIVEN
THE STRONG SPEED SHEAR AND SOME DIRECTIONAL SHEAR ALOFT.

THE FLOOD THREAT REMAINS RATHER HIGH OVER THE NEXT 24 HOURS WITH
PWATS INCREASING TO AROUND 2 INCHES OR OVER 200 PERCENT OF NORMAL.
THERE IS A BIT OF GOOD NEWS HERE HOWEVER AS RECENT MODEL TRENDS ARE
FOR A FASTER FRONTAL PASSAGE LATE TONIGHT. THIS SHOULD BRING A
QUICKER EXIT TO THE HEAVY RAINFALL. AS SUCH... QPF HAS BEEN KNOCKED
BACK A BIT IN LINE WITH THE 02/06Z HPC QPF GUIDANCE. WE NOW
ANTICIPATE RAINFALL ON AVERAGE TODAY AND TONIGHT TO RANGE FROM
AROUND 3 INCHES FOR OUR FAR WESTERN COUNTIES DOWN TO AN INCH AND A
HALF FOR OUR FAR EAST. TRAINING OF CELLS WILL OF COURSE LIKELY BRING
LOCALLY HEAVIER AMOUNTS TO THESE. THE GROUND IS SATURATED FOR MOST
AREAS AFTER WHAT FELL ON SATURDAY... SO THE FLASH FLOOD THREAT IS
REAL AND NO CHANGES ARE PLANNED TO OUR ONGOING FLASH FLOOD WATCH.

OR COURSE OUR RIVERS WILL BE IMPACTED AS WELL. WE WILL CONTINUE TO
HOLD OFF ON ANY WARNINGS JUST YET AS EXPECTED RISES STILL LARGELY
DEPEND ON QPF. LESS OVERALL QPF IN THE EAST MAY HELP LIMIT RISES ON
THE BIG SANDY AND CUMBERLAND... BUT THE KENTUCKY... ESPECIALLY SOUTH
FORK AND POINTS ON THE MAIN STEM DOWNSTREAM OF BEATTYVILLE STILL
STAND THE HIGHEST RISK FOR RIVER FLOODING BASED ON CURRENT QPF
FORECASTS.

THE QUICKER FRONTAL PASSAGE IN THE PROGS HAS NECESSITATED A LOWERING
OF RAIN CHANCES AND SKY COVER ON MONDAY. THIS SHOULD ALSO HELP TEMPS
WARM BACK INTO THE 80S.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/

WILL GO WITH A DRY FORECAST UNTIL A FRONT APPROACHES THE AREA LATE
IN THE WEEK. A WEAK DISSIPATING FRONTAL BOUNDARY LOOKS TO BE ACROSS
OHIO ON TUESDAY. WILL LEAN TOWARDS THE 12Z GFS AND KEEP RAIN CHANCES
OUT OF OUR FORECAST FOR TUESDAY. WILL ALSO FOLLOW THE HPC GUIDANCE
WHICH IS SUPPORTED BY THE 12Z GFS FOR THE SYSTEM OVER THE SOUTHEAST
UNITED STATES ON WEDNESDAY. THIS MEANS A RAIN FREE FORECAST FOR THIS
DAY AS WELL. FAIRLY GOOD MODEL AGREEMENT WITH FRONT MOVING ACROSS
AREA FRIDAY INTO SATURDAY...AND WILL HAVE SHOWER AND THUNDERSTORM
CHANCES FROM FRIDAY INTO SATURDAY.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

BAND OF SHOWERS AND THUNDERSTORMS WILL SLOWLY SAG SOUTHEASTWARD
ACROSS OUR AREA AND TAF SITES LATE THIS MORNING INTO THE AFTERNOON
HOURS. ONCE OVERHEAD... MODERATE TO HEAVY RAINFALL WILL OCCUR WITH
IFR OR LOWER CONDITIONS FOR SEVERAL HOURS. GUSTY WINDS WILL ALSO BE
AN AVIATION HAZARD TODAY WITH GUSTS UP TO 30 MPH POSSIBLE AT
TIMES... POSSIBLY HIGHER IN AND NEAR THUNDERSTORMS. THE COLD FRONT
RESPONSIBLE FOR ALL THIS ACTIVITY WILL EASE BY US OVERNIGHT TONIGHT
WITH IMPROVING CONDITIONS EXPECTED TOWARDS THE END OF THE TAF
PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL NOON EDT TODAY FOR KYZ044-050>052-058>060-
068-069-079-080-083-084.

FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY MORNING FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...ABE
LONG TERM....SBH
AVIATION...ABE
Hazardous weather outlook, May 2, 4:15 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT SUN MAY 2 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
415 AM EDT SUN MAY 2 2010

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAINFALL ARE EXPECTED...PARTICULARLY DURING THE
AFTERNOON AND EVENING HOURS. ONE TO THREE INCHES OF RAIN IS EXPECTED
ACROSS THE AREA TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS
LIKELY WHERE THUNDERSTORMS PASS REPEATEDLY OVER THE SAME AREAS. THIS
AMOUNT OF RAIN ON TOP OF WHAT FELL ON SATURDAY WILL RESULT IN A
THREAT OF FLASH FLOODING...AND EVENTUALLY MINOR TO MODERATE FLOODING
OF SOME LARGER CREEKS AND RIVERS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. DAMAGING
WINDS ARE THE PRIMARY THREAT FROM ANY THUNDERSTORM...ALTHOUGH AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL...FLOODING...
OR WIND DAMAGE TODAY AND TONIGHT.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:26 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more5 hr
May 1, 9:47 PM EDTFlash Flood WarningJKLWayne6 hr
May 2, 3:31 AM EDTAreal Flood WarningJKLWayne4 hr
May 2, 10:01 AM EDTTornado WarningJKLPulaski, Wayne29 min
May 2, 10:22 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle14 min
May 2, 10:50 AM EDTAreal Flood AdvisoryJKLBath, Estill, Fleming, Jackson, Menifee, Powell and 4 more6 hr
May 2, 11:48 AM EDTFlash Flood WarningJKLEstill, Jackson, Rockcastle6 hr
May 2, 11:59 AM EDTFlash Flood WarningJKLBath, Estill, Fleming, Lee, Menifee, Powell and 1 more3 hr
May 2, 12:04 PM EDTFlash Flood WarningJKLPowell3 hr
May 2, 12:29 PM EDTFlash Flood WarningJKLJackson, Pulaski, Rockcastle, Wayne7 hr
May 2, 1:43 PM EDTAreal Flood AdvisoryJKLElliott, Morgan3 hr
May 2, 2:43 PM EDTFlash Flood WarningJKLElliott, Morgan3 hr
May 2, 2:51 PM EDTRiver Flood WarningJKLEstill, Powell62 hr
May 2, 2:58 PM EDTFlash Flood WarningJKLBath, Estill, Fleming, Lee, Menifee, Powell and 1 more6 hr
May 2, 4:11 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne34 min
May 2, 4:12 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Powell, Rowan39 min
May 2, 4:40 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan20 min
May 2, 5:14 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, McCreary, Owsley and 4 more4 hr
May 2, 5:58 PM EDTAreal Flood WarningJKLEstill, Jackson, Rockcastle18 hr
May 2, 6:18 PM EDTAreal Flood AdvisoryJKLElliott, Morgan3 hr
May 2, 6:36 PM EDTRiver Flood WarningJKLEstill69 hr
May 2, 7:18 PM EDTAreal Flood WarningJKLJackson, Pulaski, Rockcastle, Wayne17 hr
May 2, 7:51 PM EDTAreal Flood WarningJKLBath, Estill, Fleming, Montgomery, Powell16 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.